Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 46, NWS San Diego, CA

September 8, 2014San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 8, 2014, 11:49 AM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2014, 11:49 AM PDT (18:49 UTC)
Expired
Sep 8, 2014, 2:45 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 107 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2510 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WGUS56 KSGX 081849
FFWSGX
CAC071-082145-
/O.NEW.KSGX.FF.W.0046.140908T1849Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1149 AM PDT MON SEP 8 2014

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA NEAR NEWBERRY 
  SPRINGS...

* UNTIL 245 PM PDT

* AT 1136 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER CENTRAL SAN BERNARDINO     
  COUNTY 18 MILES SOUTHEAST OF DAGGETT. 

* IMPACTED AREAS INCLUDE AREAS SOUTH OF I-40 NEAR NEWBERRY           
  SPRINGS...AND AREAS NORTH OF JOHNSON VALLEY. THIS IS A SPARSELY    
  POPULATED AREA...BUT FLOODING OF NORMALLY DRY WASHES AND TRAILS IN 
  THE AREA IS LIKELY THROUGH EARLY AFTERNOON.  

LAT...LON 3474 11642 3468 11651 3461 11651 3460 11647
      3456 11647 3456 11645 3453 11646 3455 11687
      3476 11677

$$

MOEDE
3 follow-up statements
965 
WGUS76 KSGX 081930
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1230 PM PDT MON SEP 8 2014

CAC071-082145-
/O.CON.KSGX.FF.W.0046.000000T0000Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
1230 PM PDT MON SEP 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR 
CENTRAL SAN BERNARDINO COUNTY SOUTHEAST OF BARSTOW AND NORTHWEST OF 
JOHNSON VALLEY...

AT 1217 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE EXTREMELY HEAVY 
RAIN OVER THE MOSTLY UNPOPULATED AREA SOUTH OF I-40 AND NORTH OF 
JOHNSON VALLEY. RADAR RAINFALL ESTIMATES SHOW 2-3 INCHES OF RAIN HAS 
FALLEN IN THE AREA BETWEEN 11 AM AND NOON. THIS STORM WAS NEARLY 
STATIONARY AND WAS EXPANDING SOUTHWARD TOWARD THE TOWN OF JOHNSON 
VALLEY. TORRENTIAL RAINS WILL CONTINUE OVER THIS AREA THROUGH AT 
LEAST 1 PM.  

AFFECTED AREAS INCLUDE THE ROADS AND COMMUNITIES NORTHEAST OF 
HIGHWAY 247...AND AREAS SOUTHEAST OF THE NEWBERRY MOUNTAINS. A 
DRAINAGE BASIN FROM THIS AREA FLOWS SOUTHWEST TOWARD THE LUCERNE 
VALLEY. SO THERE IS THE POTENTIAL FOR THIS NORMALLY DRY WASH TO FILL 
WITH MUD AND WATER AND AFFECT AREAS DOWNSTREAM WHICH INCLUDES 
LUCERNE VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3474 11642 3468 11651 3461 11651 3460 11647
      3456 11647 3456 11645 3453 11646 3455 11687
      3476 11677

$$

MOEDE
215 
WGUS76 KSGX 082100
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT MON SEP 8 2014

CAC071-082145-
/O.CON.KSGX.FF.W.0046.000000T0000Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
200 PM PDT MON SEP 8 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 PM PDT FOR 
CENTRAL SAN BERNARDINO COUNTY SOUTHEAST OF BARSTOW AND NORTH OF 
JOHNSON VALLEY......

AT 144 PM PDT...THE THUNDERSTORMS THAT WERE OVER THE RODMAN 
MOUNTAINS WILDERNESS AREA HAD MOVED EAST TOWARD LUDLOW. DOPPLER 
RADAR TOTAL PRECIPITATION ESTIMATES RANGED FROM 3 TO 4 INCHES OVER 
THIS MOSTLY UNPOPULATED AREA SOUTH OF I-40 AND NORTH OF JOHNSON 
VALLEY. 

ALTHOUGH THE STRONGEST CELLS WERE MOVING OUT OF THE 
AREA...DRAINAGE FROM EARLIER HEAVIER RAINS WILL CONTINUE IN THE 
NORMALLY DRY WASHES THROUGH 245 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DEBRIS FLOWS...INCLUDING MUD AND ROCK SLIDES...ARE EXPECTED WITH THIS
STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL
PEOPLE CAUGHT IN THEIR PATH.

&&

LAT...LON 3474 11642 3468 11651 3461 11651 3460 11647
      3456 11647 3456 11645 3453 11646 3455 11687
      3476 11677

$$

MOEDE
905 
WGUS76 KSGX 082126
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
226 PM PDT MON SEP 8 2014

CAC071-082135-
/O.CAN.KSGX.FF.W.0046.000000T0000Z-140908T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO CA-
226 PM PDT MON SEP 8 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL SAN 
BERNARDINO COUNTY SOUTHEAST OF BARSTOW AND NORTH OF JOHNSON 
VALLEY.........

THE HEAVY RAINS HAVE MOVED EAST OF THE AREA...AND THE FLASH FLOOD 
WARNING THAT WAS IN EFFECT UNTIL 245 PM HAS BEEN CANCELLED. 


LAT...LON 3474 11642 3468 11651 3461 11651 3460 11647
      3456 11647 3456 11645 3453 11646 3455 11687
      3476 11677

$$

MOEDE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:07 AM PDT, 2 hours 42 minutes earlier.

Area forecast discussion, Sep 8, 9:07 AM PDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
907 AM PDT MON SEP 8 2014

.SYNOPSIS...
MORNING SHOWERS OVER THE COAST AND VALLEYS SHOULD DIMINISH THROUGH
THE DAY...WITH THUNDERSTORM ACTIVITY FOCUSED OVER THE
MOUNTAINS...DESERTS AND INLAND EMPIRE LATE THIS MORNING THROUGH
EARLY EVENING. HOWEVER...THERE IS A SLIGHT CHANCE OF SHOWER AND
THUNDERSTORM ACTIVITY TONIGHT INTO TOMORROW MORNING...INCLUDING THE
COAST AND VALLEYS. MONSOONAL MOISTURE WILL REMAIN IN PLACE
TUESDAY...WITH AFTERNOON AND EARLY EVENING THUNDERSTORMS POSSIBLE IN
THE MOUNTAINS AND DESERTS. DRYING WITH NEAR TO SLIGHTLY ABOVE NORMAL
SEASONAL TEMPERATURES IS EXPECTED FOR WEDNESDAY INTO NEXT WEEKEND.
WEAK EASTERLY MID LEVEL FLOW COULD BRING SOME MOISTURE AND AFTERNOON
CLOUDS TO THE MOUNTAINS AT TIMES FROM WEDNESDAY INTO NEXT WEEKEND.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

RADAR IMAGERY THIS MORNING SHOWED THUNDERSTORMS PRODUCING VERY HEAVY
RAIN MOVING DOWN THE COACHELLA VALLEY...WITH NUMEROUS REPORTS OF
FLOODING IN THAT AREA. A THOUSAND PALMS RAIN GAGE REPORTED 1.85
INCHES OF RAINFALL IN A 2 HOUR PERIOD...AND AGAVE HILL REPORTED 1.61
INCHES IN JUST A HALF HOUR. THE 12Z MIRAMAR SOUNDING SHOWS LOOKS
PRETTY STABLE...WITH NO CAPE...A LIFTED INDEX OF 3.8...AND A DECENT
CAPPING INVERSION AT AROUND 450 MB. HOWEVER...THE MOUNTAINS AND
DESERTS HAVE MORE SIGNIFICANT INSTABILITY...AS IS APPARENT FROM THE
THUNDERSTORM ACTIVITY IN THE COACHELLA VALLEY THIS MORNING...AND THE
SPC MESOANALYSIS SHOWING MOST UNSTABLE CAPE NEAR 1000 J/KG IN THOSE
AREAS. RADAR ALSO SHOWS NORTHWARD MOVING LIGHT TO LOCALLY MODERATE
SHOWERS MOVING OVER L.A. COUNTY...ORANGE COUNTY...THE INLAND EMPIRE
AND THE SAN BERNARDINO COUNTY MOUNTAINS. THERE IS PLENTY OF MOISTURE
OVER THE REGION AGAIN TODAY...ESPECIALLY IN THE DESERTS WHERE LA
QUINTA WAS SHOWING A PRECIPITABLE WATER OF 2.5 INCHES. THE
SOUTHWESTERLY FLOW THAT IS STARTING TO OCCUR OVER THE AREA SHOULD
FOCUS THUNDERSTORM ACTIVITY LATE THIS MORNING INTO THE AFTERNOON
OVER THE MOUNTAINS AND DESERTS...ALTHOUGH THERE IS A CHANCE THAT THE
ELSINORE CONVERGENCE ZONE IN THE INLAND EMPIRE COULD SPARK AGAIN.
SLOW MOVING STORMS TODAY SHOULD ENHANCE THE FLASH FLOOD THREAT. THE
FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND THE INLAND
EMPIRE CONTINUES THROUGH 8 PM TONIGHT.

THUNDERSTORM ACTIVITY SHOULD DIMINISH THIS EVENING AS SURFACE
HEATING DISSIPATES...BUT THE NAM4 DOES SHOW SOME POSSIBLE NOCTURNAL
THUNDERSTORM/SHOWER ACTIVITY OVER SAN DIEGO COUNTY AND EASTERN
PORTIONS OF RIVERSIDE AND SAN BERNARDINO COUNTIES TONIGHT INTO
TOMORROW MORNING.

WATER VAPOR IMAGERY INDICATES A SUBTLE UPPER LEVEL WAVE MOVING OVER
THE AREA FROM THE SOUTHWEST...WHICH IS LIKELY WHAT SPARKED THE
NOCTURNAL THUNDERSTORMS OVER THE DESERTS THIS MORNING.
MEANWHILE...THE LOW PRESSURE CIRCULATION FROM POST-TROPICAL CYCLONE
NORBERT IS CURRENTLY OFF THE NORTH-CENTRAL BAJA COAST...A TROUGH IS
ALONG THE NORTHERN CALIFORNIA COAST...AND A LARGE WEST-TO-EAST
ORIENTED RIDGE REMAINS OVER THE EXTREME SOUTHERN UNITED STATES.
THROUGH TUESDAY NIGHT...THE TROUGH WILL  MOVE INLAND...AND THE
REMNANT CIRCULATION FROM NORBERT WILL MOVE INLAND OVER NORTHERN
BAJA...AND THE RESULTING WESTERLY FLOW OVER THE AREA WILL BRING
DRYING OVER THE AREA. HOWEVER...THERE SHOULD STILL BE ENOUGH
MOISTURE AND MAYBE JUST ENOUGH INSTABILITY FOR SOME THUNDERSTORMS
OVER MOUNTAINS AND DESERTS TOMORROW AFTERNOON.  THE FLASH FLOODING
THREAT WILL NOT BE VERY HIGH HOWEVER...DUE TO THE DECREASE IN
MOISTURE AND FASTER MOVING STORMS.

WEDNESDAY INTO THURSDAY...A WEAK UPPER LOW SPLITS OUT FROM THE
TROUGH TO THE NORTH. HOWEVER...A WARMING TREND SHOULD COMMENCE...AS
MODELS SHOW 850 MB TEMPERATURES RISING. ALSO...ALTHOUGH MOISTURE IS
LESS AND THE ATMOSPHERE IS MORE STABLE...SOME CLOUDS ARE LIKELY TO
FORM OVER THE MOUNTAINS AND DESERTS DURING THE AFTERNOON HOURS.
NIGHT AND MORNING MARINE LAYER CLOUDS/FOG MAY RETURN TO THE COAST
AS WELL.

HIGH PRESSURE TO THE EAST MAY EXPAND INTO SOUTHERN CALIFORNIA
FRIDAY INTO THE WEEKEND...RESULTING IN DAY-TIME HIGH TEMPERATURES
SLIGHTLY ABOVE NORMAL AND NIGHT AND MORNING STRATUS/FOG ALONG THE
COAST. GFS AND ECMWF INDICATE THAT EASTERLY MONSOONAL FLOW MAY
RETURN SATURDAY INTO EARLY NEXT WEEK...WHICH COULD BRING AFTERNOON
AND EARLY EVENING THUNDERSTORMS TO THE MOUNTAINS AND DESERTS.

&&

.AVIATION...
081500Z...COAST/VALLEYS...SCT LOW CLOUDS WITH BASES AROUND 800 FT
MSL AT THE IMMEDIATE COAST...AND PATCHY FOG WITH VIS 3-5SM. LOW CIGS
AND REDUCED VIS UNLIKELY TO IMPACT COASTAL TAF SITES TODAY.
ISOLD/SCT SHOWERS/TSTMS OVER INLAND VALLEYS THROUGH THIS AFTERNOON
COULD IMPACT KONT WITH GUSTY AND ERRATIC WINDS AS WELL AS REDUCED
VIS AT TIMES. OTHERWISE SCT-BKN CLOUDS LAYERED FROM 7000 FT TO 35000
FT THROUGH TONIGHT. BKN-OVC CIGS WITH BASES 2000-3000 FT MSL COULD
RETURN TO COASTAL TAF SITES AFT 09Z TUE...BUT CONFIDENCE IS LOW TO
MODERATE.

MTNS/DESERTS...SCT-BKN 8000 FT LAYERED TO 40000 FT WITH ISOLATED
TSTMS/SHOWERS THROUGH TODAY. TSTMS LIKELY TO IMPACT KPSP AND KTRM
WITH GUSTY/ERRATIC WINDS AND PERIODS OF REDUCED VIS. TSTMS WILL
DISSIPATE AFT 03Z TUE.

&&

.MARINE...
800 AM...THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS/SHOWERS THIS
MORNING. OTHERWISE...NO SIGNIFICANT MARINE WEATHER EXPECTED THROUGH
SATURDAY.

&&

.BEACHES...
800 AM...ELEVATED SURF AND STRONG RIP CURRENTS WILL CONTINUE THROUGH
TONIGHT DUE TO A 4-6 FOOT SOUTH SWELL WITH A 15 SECOND PERIOD. SETS
TO 7 FEET  WILL BE POSSIBLE...MAINLY ON SOUTH-FACING BEACHES. A
BEACH HAZARD STATEMENT REMAINS IN EFFECT THROUGH TONIGHT.

&&

.SKYWARN...
SKYWARN ACTIVATION IS REQUESTED TODAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE APPLE AND LUCERNE
     VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY MOUNTAINS...
     SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     DESERTS...SAN DIEGO COUNTY MOUNTAINS.

     BEACH HAZARDS STATEMENT THROUGH LATE TONIGHT FOR THE BEACHES IN
     THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY COASTAL
     AREAS.

     FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
     EVENING FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY
     VALLEYS-THE INLAND EMPIRE.

PZ...NONE.

&&

PUBLIC...HARRISON
AVIATION/MARINE/BEACHES...PG

In the hours before

Local storm report, Sep 8, 8:28 AM PDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
828 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     HEAVY RAIN       3 SW INDIAN WELLS       33.67N 116.38W
09/08/2014  E2.71 INCH       RIVERSIDE          CA   MESONET

            THE BEAR CREEK ALERT GAGE RECORDED 2.71
            INCHES OF RAIN IN THE LAST HOUR.

&&

TS
Local storm report, Sep 8, 8:44 AM PDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
844 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HEAVY RAIN       2 NE LA QUINTA          33.68N 116.27W
09/08/2014  M2.84 INCH       RIVERSIDE          CA   TRAINED SPOTTER

            WIDESPREAD WATER ON ROADWAYS. HEAVY RAIN
            DURATION 1 HOUR.

&&

PG
Local storm report, Sep 8, 8:49 AM PDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
849 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 AM     FLASH FLOOD      1 NW BERMUDA DUNES      33.76N 116.30W
09/08/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CHP REPORTED FLOODING OF THE #1 AND #2 LANES
            ON INTERSTATE 10 WESTBOUND AT WASHINGTON AND
            MONTERREY STREETS., FLOODING SIGNS BEING
            PLACED AT BOTH LOCATIONS. 4-5 VEHICLES
            VEHICLES SUBMERGED IN 3 TO 4 FEET OF WATER
            AT THE INTERSECTION OF WASHINGTON STREET AND
            COUNTRY CLUB DRIVE. SOUTHBOUND INDIAN CANYON
            ROAD IS ALSO CLOSED AT I-10.

&&

TS
Local storm report, Sep 8, 9:26 AM PDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
926 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     FLOOD            1 NNW BERMUDA DUNES     33.76N 116.30W
09/08/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CHP REPORTED A VEHICLE FLOODED OUT AND
            BLOCKING THE WASHINGTON STREET ON-RAMP TO
            WESTBOUND INTERSTATE 10.

&&

TS
Local storm report, Sep 8, 9:30 AM PDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLOOD            1 E BERMUDA DUNES       33.74N 116.27W
09/08/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CHP REPORTED COUNTRY CLUB ROAD AT STARLIGHT
            LANE FLOODED. AVENUE 42 IS ALSO COMPLETELY
            FLOODED BETWEEN ADAMS AND COUNTY CLUB DRIVE.
            AVENUE 42 CLOSED AT THIS LOCATION.

&&

TS
Local storm report, Sep 8, 10:51 AM PDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1051 AM PDT MON SEP 8 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 AM     FLASH FLOOD      3 E THOUSAND PALMS      33.82N 116.33W
09/08/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            CHP REPORTED A STALLED VEHICLE PARTIALLY IN
            THE ROADWAY AND STUCK IN WATER ON RAMON ROAD
            AT THOUSAND PALMS CANYON ROAD. AS OF 9:30 AM
            PDT, NUMEROUS VEHICLES WERE GETTING STUCK
            AND BLOCKING THOUSAND PALMS CANYON ROAD, SO
            THE WASH WAS SHUT DOWN AT FRANCES, JUST EAST
            OF THOUSAND PALMS CANYON ROAD.

&&

TS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 5:16 AM PDTAreal Flood AdvisorySGXRiverside3 hr
Sep 8, 5:51 AM PDTFlash Flood WarningSGXRiverside3 hr
Sep 8, 7:09 AM PDTFlash Flood WarningSGXRiverside7 hr
Sep 8, 8:44 AM PDTFlash Flood WarningSGXRiverside2 hr
Sep 8, 9:08 AM PDTFlash Flood WarningSGXRiverside, San Diego5 hr

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.